Alert archive / California / Wind Advisories in 2007
Wind Advisory 33, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Nov 27, 2007, 8:42 PM PST for 4 counties in California. It took effect at Nov 28, 2007, 3:00 AM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2007, 8:42 PM PST (04:42 UTC)
- In effect from
- Nov 28, 2007, 3:00 AM PST
- Expired
- Nov 28, 2007, 6:00 PM PST
- In force
- 15 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 4.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4327 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 280442 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 842 PM PST TUE NOV 27 2007 ...GUSTY SANTA ANA WINDS LATE TONIGHT INTO WEDNESDAY AFTERNOON... .SURFACE HIGH PRESSURE BUILDING OVER THE GREAT BASIN WILL BRING GUSTY SANTA ANA WINDS TO THE SAN BERNARDINO MOUNTAINS...THE INLAND EMPIRE AND THE SANTA ANA MOUNTAINS LATE TONIGHT AND WEDNESDAY. THE STRONGEST WIND GUSTS WILL SURFACE THROUGH AND BELOW THE CAJON PASS IN THE INLAND EMPIRE...AND ALSO IN THE SANTA ANA MOUNTAINS. THE WINDS WILL SUBSIDE LATE WEDNESDAY AFTERNOON. CAZ048-055-057-281100- /O.NEW.KSGX.WI.Y.0033.071128T1100Z-071128T2300Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 842 PM PST TUE NOV 27 2007 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 3 PM PST WEDNESDAY... NORTHEAST WINDS WILL INCREASE TONIGHT AS HIGH PRESSURE BUILDS OVER THE GREAT BASIN. WINDS FROM 20 TO 30 MPH ARE EXPECTED THROUGH THE CAJON PASS AND IN THE SANTA ANA MOUNTAINS AROUND DAYBREAK...WITH GUSTS TO 50 MPH AT TIMES. PEAK WINDS ARE EXPECTED BETWEEN 6 AM AND 2 PM WEDNESDAY...WITH DECREASING WINDS IN THE AFTERNOON. BLOWING DUST AND SAND WILL LIMIT VISIBILITY TO LESS THAN A HALF MILE AT TIMES. THESE SANTA ANA WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MOEDE
3 follow-up statements
000 WWUS76 KSGX 281217 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 417 AM PST WED NOV 28 2007 ...GUSTY SANTA ANA WINDS THROUGH THIS AFTERNOON... .SURFACE HIGH PRESSURE BUILDING BRIEFLY INTO THE GREAT BASIN WILL BRING A PERIOD OF WEAK TO LOCALLY MODERATE OFFSHORE FLOW TODAY WITH SUPPORT FOR OFFSHORE WINDS STRONGEST LATE THIS MORNING. SUPPORT FOR THE WINDS DROPS OFF QUICKLY THIS AFTERNOON. CAZ057-282215- /O.CON.KSGX.WI.Y.0033.000000T0000Z-071128T2300Z/ SANTA ANA MOUNTAINS AND FOOTHILLS- 417 AM PST WED NOV 28 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. AREAS OF NORTHEAST WINDS 20 TO 30 MPH WILL DEVELOP THROUGH LATE MORNING WITH GUSTS TO 55 MPH THROUGH AND PASSES AND CANYONS. WINDS WILL GRADUALLY DECREASE THIS AFTERNOON. THESE WINDS WILL GENERATE AREAS OF BLOWING ASH NEAR THE SANTIAGO BURN AREA. THESE SANTA ANA WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ048-282215- /O.CON.KSGX.WI.Y.0033.000000T0000Z-071128T2300Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 417 AM PST WED NOV 28 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. AREAS OF NORTHEAST WINDS 20 TO 30 MPH WILL DEVELOP THROUGH LATE MORNING WITH GUSTS TO 55 MPH BELOW PASSES AND CANYONS. WINDS WILL GRADUALLY DECREASE THIS AFTERNOON. THE WINDS MAY GENERATE AREAS OF BLOWING DUST WITH VISIBILITIES BELOW ONE QUARTER MILE AT TIMES. THESE SANTA ANA WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ055-282215- /O.CON.KSGX.WI.Y.0033.000000T0000Z-071128T2300Z/ SAN BERNARDINO COUNTY MOUNTAINS- 417 AM PST WED NOV 28 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. AREAS OF NORTHEAST WINDS 15 TO 25 MPH WILL DEVELOP THROUGH LATE MORNING WITH GUSTS TO 45 MPH THROUGH PASSES AND CANYONS. WINDS WILL GRADUALLY DECREASE THIS AFTERNOON. THESE SANTA ANA WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MARTIN
000 WWUS76 KSGX 282153 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 153 PM PST WED NOV 28 2007 ...GUSTY SANTA ANA WINDS THROUGH THIS AFTERNOON... .SURFACE HIGH PRESSURE BUILDING BRIEFLY INTO THE GREAT BASIN WILL CONTINUE WEAK TO LOCALLY MODERATE OFFSHORE FLOW THIS AFTERNOON WITH SUPPORT FOR OFFSHORE WINDS STRONGEST IN THE EARLY AFTERNOON. SUPPORT FOR THE WINDS DROPS OFF QUICKLY LATE THIS AFTERNOON AND EVENING. CAZ057-290200- /O.EXT.KSGX.WI.Y.0033.000000T0000Z-071129T0200Z/ SANTA ANA MOUNTAINS AND FOOTHILLS- 153 PM PST WED NOV 28 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. AREAS OF NORTHEAST WINDS 20 TO 30 MPH WILL CONTINUE THROUGH THIS AFTERNOON WITH GUSTS TO 55 MPH THROUGH AND PASSES AND CANYONS. WINDS WILL GRADUALLY DECREASE THIS EVENING. THESE WINDS WILL GENERATE AREAS OF BLOWING ASH NEAR THE SANTIAGO BURN AREA. THESE SANTA ANA WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ048-282300- /O.CON.KSGX.WI.Y.0033.000000T0000Z-071128T2300Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 153 PM PST WED NOV 28 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. AREAS OF NORTHEAST WINDS 20 TO 30 MPH WILL CONTINUE THROUGH EARLY AFTERNOON WITH GUSTS TO 45 MPH BELOW PASSES AND CANYONS. WINDS WILL GRADUALLY DECREASE LATE THIS AFTERNOON AND EVENING. THE WINDS MAY GENERATE AREAS OF BLOWING DUST WITH VISIBILITIES BELOW ONE QUARTER MILE AT TIMES. THESE SANTA ANA WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ055-282300- /O.CON.KSGX.WI.Y.0033.000000T0000Z-071128T2300Z/ SAN BERNARDINO COUNTY MOUNTAINS- 153 PM PST WED NOV 28 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. AREAS OF NORTHEAST WINDS 15 TO 25 MPH WILL CONTINUE THROUGH EARLY AFTERNOON WITH GUSTS TO 45 MPH THROUGH PASSES AND CANYONS. WINDS WILL GRADUALLY DECREASE LATE THIS AFTERNOON AND EVENING. THESE SANTA ANA WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KSGX 290201 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 601 PM PST WED NOV 28 2007 CAZ057-290315- /O.EXP.KSGX.WI.Y.0033.000000T0000Z-071129T0200Z/ SANTA ANA MOUNTAINS AND FOOTHILLS- 601 PM PST WED NOV 28 2007 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ MOEDE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Nov 27, 2:30 PM PST, 6 hours 12 minutes earlier.
Area forecast discussion, Nov 27, 2:30 PM PST, 6 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 230 PM PST TUE NOV 27 2007 .SYNOPSIS... A WEAK UPPER LEVEL LOW OFF THE COAST OF BAJA CALIFORNIA WILL CONTINUE TO BRING VARIABLE HIGH CLOUDINESS OVER THE REGION THIS WEEK. SURFACE HIGH PRESSURE IS EXPECTED TO STRENGTHEN THROUGH TOMORROW FOR WEAK TO MODERATE OFFSHORE WINDS. THE STRONGEST WINDS ARE EXPECTED WEDNESDAY BELOW CANYONS AND PASSES. TEMPERATURES SHOULD BE A FEW DEGREES ABOVE NORMAL WEST OF THE MOUNTAINS AND NEAR TO SLIGHTLY BELOW NORMAL MOUNTAINS WEDNESDAY. SOME COOLING IS EXPECTED TO DEVELOP AS A WEAK UPPER LOW APPROACHES FROM THE WEST. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... .SHORT TERM (TODAY THROUGH THURSDAY)... HIGH PRESSURE CONTINUES TO BE THE DOMINANT FEATURE OVER THE WEST. THE NEXT IN THE SERIES IS DUE TO HIT THE PLATEAU WEDNESDAY MIDDAY...AND GENERATE SOME OFFSHORE WINDS IN THE FAVORED AREAS. THE BEST TIMING OF THE WIND LOOKS TO BE ABOUT MID MORNING WEDNESDAY... THEN DECREASE AROUND SUNDOWN. LOOKS LIKE A HIGH END WIND ADVISORY SCENARIO AT THIS TIME SO WE MAY ISSUE ONE IN AN UPCOMING SHIFT. COUPLED WITH HUMIDITIES THAT ARE ALREADY LOW...LOOKS RED FLAG WARNING WOULD BE THE WAY TO GO. AFTERNOON HIGH TEMPERATURES MAY REFLECT A FAIRLY UNIFORM OR REVERSE HEATING PATTERN WEDNESDAY...WITH THE COASTAL ZONE HOT SPOTS WARMER THAN MOST IF NOT ALL OF THE VALLEY AREAS...AS OPPOSED TO THE NORMAL PATTERN OF THE VALLEYS GENERALLY WARMER THAN THE COASTAL AREA HOT SPOTS. HUMIDITIES SHOULD STILL BE IN THE LOWER TEENS MOUNTAINS AND FOOTHILLS INTO THE EVENING WEDNESDAY BEFORE ANY SIGNIFICANT RECOVERY BEGINS. CONDITIONS THURSDAY LOOK LIKE THOSE EXPECTED FOR WEDNESDAY...EXCEPT ONLY LIGHT NORTHEAST WINDS BELOW CANYONS AND PASSES MIDDAY. && .LONG TERM (FRIDAY THROUGH MONDAY)... THE MODELS ARE STILL UNDECIDED ON WHAT TO DO WITH THE CUTOFF LOW HANGING OUT OFF THE BAJA COAST. THE BEST SOLUTION TO FOLLOW AT THIS TIME IS STILL ONE THAT BRINGS UP SOME INTERESTING LOOKING TROPICAL CLOUDS ALONG WITH SOME SPRINKLES. && .AVIATION... 272130Z...THERE WILL BE SCATTERED TO BROKEN CLOUDS ABOVE 10K FT WITH VFR CONDITIONS TODAY THROUGH WED. OFFSHORE WINDS WILL GET STARTED IN MTN PASSES BY SUNRISE WED...THEN SPREAD INTO THE INLAND VALLEYS JUST BELOW THOSE PASSES BY 15-17Z...SOMETHING LIKE NE 20G30 AROUND ONT. VISBY MAY BE REDUCED IN A FEW SPOTS BECAUSE OF BLOWING DUST IN THE NORTHERN INLAND EMPIRE BETWEEN 16-21Z. LOCAL UPDRAFTS/DOWNDRAFTS CAN BE EXPECTED AROUND TERRAIN...BUT LITTLE MTN WAVE OR ROTOR ACTIVITY IS EXPECTED. LLWS IS POSSIBLE OVER AREAS WHERE THE OFFSHORE WINDS DO NOT SURFACE. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...RED FLAG WARNING FROM 3 AM TO 6 PM WEDNESDAY AFTERNOON FOR ORANGE COUNTY COASTAL AREAS-RIVERSIDE COUNTY MOUNTAINS-INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL FOREST-SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN BERNARDINO COUNTY MOUNTAINS-INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-SAN DIEGO COUNTY INLAND VALLEYS-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST-SANTA ANA MOUNTAINS-INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST. PZ...NONE. && PUBLIC...SMALL AVIATION/MARINE...MM NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Nov 27, 4:00 PM PST, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PST TUE NOV 27 2007 CAZ042-043-048-050-055-056-057-058-060-061-062-281400- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 PM PST TUE NOV 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TONIGHT. OFFSHORE FLOW WILL BRING LOCALLY GUSTY NORTHEAST WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES LATE TONIGHT. THE DRY OFFSHORE FLOW WILL INCREASE THE FIRE WEATHER HAZARD AND A RED FLAG WARNING IS IN EFFECT FOR THE MOUNTAINS...INLAND VALLEYS...AND ORANGE COUNTY. SEE LAXRFWSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY. NORTHEAST WINDS THROUGH THE PASSES WEDNESDAY MORNING WILL DECREASE DURING THE AFTERNOON AND EVENING. A RED FLAG WARNING IS IN EFFECT FOR THE MOUNTAINS...INLAND VALLEYS...AND ORANGE COUNTY UNTIL 6 PM WEDNESDAY. RAIN IS POSSIBLE FRIDAY FROM A STORM MOVING UP FROM THE TROPICS. THE RAIN AMOUNTS WILL DEPEND ON THE STORM TRACK. CURRENT INDICATIONS ARE FOR A HALF AN INCH IN THE MOUNTAINS AS THE STORM MOVES ACROSS NORTHERN BAJA FRIDAY. THIS RAISES THE POTENTIAL FOR MUD AND DEBRIS FLOWS IN THE RECENT BURN AREAS. HOWEVER...AN EASTWARD SHIFT IN THE STORM TRACK WILL GREATLY REDUCE OUR RAIN AMOUNTS. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MOEDE
Nearby
Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.